Skip to Content

Are all drug treatment for depression cause sweeting and loss of sex drive?

Responses (2)

charlyecc 4 Apr 2010

that is a hard question. first of all, drugs used for depression work many different ways for many different people. i will tell you this, i do think that the majority of these drugs do cause you to put on a little weight. the sweating thing, i am not sure about that though. couldn't tell by your profile, but your not of the age to be experiencing the "BIG CHANGE" are you. you can just check out a few of the drugs side effects and that may help you more than me

adalita 5 Apr 2010

Sorry Charlyecc, how rude of me not to reply thanks for your reply I am 36 mother of two. I've looked at flouxitine, sertraline and have now been pescribed venlafaxine

Delila 5 Apr 2010

Not necessarily! There are lots of different categories of anti-depressants which can all work in different ways, MAOI's, SSRI'S (Which is what i'm on), SNRI's, TCA's etc, etc. Different drugs can be selected depending on the individual and their situation. I have been on 3 different types in my life, and have had different side effects and benefits from each one. No loss of sex drive on SSRI's, although a bit of night sweats, and I do agree that more often than not weight gain is a common side effect of them all unfortunately!! You need to find which is bet for you and your Dr should know which group to choose from. Sometimes a bit of trial and error is required. Good luck!

adalita 5 Apr 2010

Thanks Delila
I'll have to accept that it could take a while maybe 1 or 2 years before i find the tablets that are right for me. I actually feel a bit better thanks more at ease about my journey ahead, as it may take a couple of years to get the right one that works, thanks for your response. About the weight, do you mean you eat more or that it bloats you out and surely if you eat more but eat more fruit and exercise regularly shouldn't that be enough, or is it something else

Delila 5 Apr 2010

Regarding the weight gain, i have a insatiable appetite! Where i used to be size 8/10 i am now a 12, i know it is not all to do with the meds and if i actually had the discipline to exercise i'd probably be much better off!! Don't necessarily think that it will take that long to find the right treatment for you, my answer was probably misleading, i was in and out of depression, was better for years, so your treatment requirements could be met much quicker than you think!

Sacosam 6 Apr 2010

adalita; If you decide to try other drugs , there are some good Generic SSRI's out there that i've experienced, that are easy on price , and easy on your body... Sertraline , Citalopram , are two.
These drugs don't put weight on you , YOU put weight on you ! These drugs will give you permission to gain weight if you want to ! Sacosam

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions